Kaletra and Zithromax interaction
May 23, 2012
The literature for Kaletra says "Based on known metabolic profiles, clinically significant drug interactions are not expected between KALETRA and fluvastatin, dapsone, trimethoprim/sulfamethoxazole, AZITHROMYCIN, erythromycin, or fluconazole."
However, I read several mentions that caution should be taken while co-administering Azithromycin and Ritonavir (contained in Kaletra).
This seems confusing.
I am on PEP with Truvada and Kaletra. Is it safe to take Azithromycin?
Thanks. And especially thanks for the very informative site!
Response from Dr. Young
Yes, it should be ok to take short term azithromycin with your PEP medications. Indeed, if you've had a possible sexual exposure, azithromycin is generally part of recommended treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Are Night Sweats A Sign Of Hiv Infection?
- Can HIV Symptoms Appear During Window Period?
- Contracting Hiv From Used Hair Trimming Machine
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.